Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 18, 2022, 2:45 AM CST for Crawford County, Jasper County, Illinois. It took effect at Feb 18, 2022, 6:52 AM CST. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2022, 2:45 AM CST (08:45 UTC)
- In effect from
- Feb 18, 2022, 6:52 AM CST
- Expired
- Feb 21, 2022, 12:24 AM CST
- In force
- 66 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Ste Marie (STMI2).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 20 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03345500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
085
WGUS43 KILX 180845
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
245 AM CST Fri Feb 18 2022
...The National Weather Service in Lincoln IL has issued a Flood
Warning for the following rivers in Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC033-079-190045-
/O.NEW.KILX.FL.W.0004.220218T1252Z-220219T1800Z/
/STMI2.1.ER.220218T1252Z.220219T0000Z.220219T1200Z.NO/
245 AM CST Fri Feb 18 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Embarras River at Ste. Marie.
* WHEN...From this morning to early tomorrow afternoon.
* IMPACTS...At 19.0 feet, County Highway 9 floods between Ste. Marie
and Willow Hill.
* ADDITIONAL DETAILS...
- At 1:45 AM CST Friday the stage was 18.6 feet.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 19.4 feet this evening. It
will then fall below flood stage tomorrow morning.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Sat Sun Mon
Embarras River
Ste. Marie 19.0 18.6 Fri 1 am CST 19.4 18.5 17.3
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
078 follow-up statements
098
WGUS83 KILX 181708
FLSILX
Flood Statement
National Weather Service Lincoln IL
1108 AM CST Fri Feb 18 2022
...The Flood Warning is extended for the following rivers in
Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC033-079-190915-
/O.EXT.KILX.FL.W.0004.000000T0000Z-220221T0200Z/
/STMI2.1.ER.220218T1230Z.220219T1200Z.220220T2000Z.NO/
1108 AM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Embarras River at Ste. Marie.
* WHEN...Until Sunday evening.
* IMPACTS...At 19.0 feet, County Highway 9 floods between Ste. Marie
and Willow Hill.
* ADDITIONAL DETAILS...
- At 10:45 AM CST Friday the stage was 19.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 AM CST Friday was 19.1 feet.
- Forecast...The river is expected to rise to a crest of 19.5
feet tomorrow morning. It will then fall below flood stage
early Sunday afternoon.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Embarras River
Ste. Marie 19.0 19.1 Fri 10 am CS 19.5 19.1 17.7
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
Erwin461
WGUS83 KILX 190253
FLSILX
Flood Statement
National Weather Service Lincoln IL
853 PM CST Fri Feb 18 2022
...The Flood Warning continues for the following rivers in
Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
Embarras River at Lawrenceville affecting Lawrence County.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC033-079-191900-
/O.CON.KILX.FL.W.0004.000000T0000Z-220221T0200Z/
/STMI2.1.ER.220218T1230Z.220219T0600Z.220220T2000Z.NO/
853 PM CST Fri Feb 18 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Embarras River at Ste. Marie.
* WHEN...Until Sunday evening.
* IMPACTS...At 19.0 feet, County Highway 9 floods between Ste. Marie
and Willow Hill.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Friday the stage was 19.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CST Friday was 19.3 feet.
- Forecast...The river is expected to rise to a crest of 19.4
feet just after midnight tonight. It will then fall below
flood stage early Sunday afternoon.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Embarras River
Ste. Marie 19.0 19.3 Fri 7 pm CST 19.4 18.8 17.2
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
ILC101-191900-
/O.CON.KILX.FL.W.0003.000000T0000Z-220225T2000Z/
/LAWI2.1.ER.220218T0418Z.220220T1200Z.220225T1400Z.NO/
853 PM CST Fri Feb 18 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Embarras River at Lawrenceville.
* WHEN...Until early Friday afternoon.
* IMPACTS...At 33.0 feet, Kelly's Lake Lane, 1160N, is inundated.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Friday the stage was 32.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CST Friday was 32.0 feet.
- Forecast...The river is expected to rise to a crest of 33.6
feet Sunday morning. It will then fall below flood stage
Friday morning.
- Flood stage is 30.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Embarras River
Lawrenceville 30.0 32.0 Fri 7 pm CST 33.3 33.6 33.4
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
MJA370
WGUS43 KILX 191401
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
801 AM CST Sat Feb 19 2022
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC033-079-200615-
/O.EXT.KILX.FL.W.0004.000000T0000Z-220221T2100Z/
/STMI2.2.ER.220218T1230Z.220220T0000Z.220221T1500Z.NO/
801 AM CST Sat Feb 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Embarras River at Ste. Marie.
* WHEN...Until Monday afternoon.
* IMPACTS...At 21.0 feet, Water overtops a few private levees in the
Ste. Marie area.
* ADDITIONAL DETAILS...
- At 7:45 AM CST Saturday the stage was 19.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM CST Saturday was 19.9 feet.
- Forecast...The river is expected to rise to a crest of 20.2
feet this evening. It will then fall below flood stage late
Monday morning.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Sun Mon Tue
Embarras River
Ste. Marie 19.0 19.9 Sat 7 am CST 19.9 19.1 16.9
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
37117
WGUS83 KILX 200138 RRA
FLSILX
Flood Statement
National Weather Service Lincoln IL
738 PM CST Sat Feb 19 2022
...The Flood Warning is extended for the following rivers in
Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
Embarras River at Lawrenceville affecting Lawrence County.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC033-079-201745-
/O.EXT.KILX.FL.W.0004.000000T0000Z-220222T0000Z/
/STMI2.2.ER.220218T1230Z.220220T0600Z.220221T1800Z.NO/
738 PM CST Sat Feb 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Embarras River at Ste. Marie.
* WHEN...Until Monday evening.
* IMPACTS...At 21.0 feet, Water overtops a few private levees in the
Ste. Marie area.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Saturday the stage was 20.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:45 PM CST Saturday was 20.5 feet.
- Forecast...The river is expected to rise to a crest of 20.6
feet just after midnight tonight. It will then fall below
flood stage early Monday afternoon.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Embarras River
Ste. Marie 19.0 20.5 Sat 6 pm CST 19.9 18.4 15.0
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
ILC101-201745-
/O.EXT.KILX.FL.W.0003.000000T0000Z-220226T0336Z/
/LAWI2.1.ER.220218T0418Z.220221T1800Z.220225T2136Z.NO/
738 PM CST Sat Feb 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE FRIDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Embarras River at Lawrenceville.
* WHEN...Until late Friday evening.
* IMPACTS...At 36.0 feet, Billet-Vincennes River road is inundated.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Saturday the stage was 33.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:45 PM CST Saturday was 33.4 feet.
- Forecast...The river is expected to rise to a crest of 34.6
feet early Monday afternoon. It will then fall below flood
stage Friday afternoon.
- Flood stage is 30.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Embarras River
Lawrenceville 30.0 33.4 Sat 6 pm CST 34.3 34.5 34.1
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
MJA690
WGUS83 KILX 201511
FLSILX
Flood Statement
National Weather Service Lincoln IL
911 AM CST Sun Feb 20 2022
...The Flood Warning is extended for the following rivers in
Illinois...
Embarras River at Lawrenceville affecting Lawrence County.
...The Flood Warning continues for the following rivers in
Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC033-079-210715-
/O.EXT.KILX.FL.W.0004.000000T0000Z-220221T1930Z/
/STMI2.1.ER.220218T1230Z.220220T0230Z.220221T1330Z.NO/
911 AM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Moderate flooding is occurring and minor flooding is
forecast.
* WHERE...Embarras River at Ste. Marie.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 19.0 feet, County Highway 9 floods between Ste. Marie
and Willow Hill.
At 21.0 feet, Water overtops a few private levees in the Ste.
Marie area.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Sunday the stage was 20.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 AM CST Sunday was 20.5 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 6.5 feet Wednesday,
March 02.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Embarras River
Ste. Marie 19.0 20.1 Sun 8 am CST 18.7 14.8 14.1
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
ILC101-210715-
/O.EXT.KILX.FL.W.0003.000000T0000Z-220227T2000Z/
/LAWI2.1.ER.220218T0418Z.220221T1200Z.220227T1400Z.NO/
911 AM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Embarras River at Lawrenceville.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 33.0 feet, Kelly's Lake Lane, 1160N, is inundated.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Sunday the stage was 33.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 AM CST Sunday was 33.9 feet.
- Forecast...The river will rise to 34.4 feet tomorrow evening.
It will then fall to 34.2 feet Tuesday evening. It will then
fall below flood stage Sunday morning.
- Flood stage is 30.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Embarras River
Lawrenceville 30.0 33.9 Sun 8 am CST 34.4 34.2 34.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Erwin184
WGUS83 KILX 202321
FLSILX
Flood Statement
National Weather Service Lincoln IL
521 PM CST Sun Feb 20 2022
...The Flood Warning continues for the following rivers in
Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC033-079-211530-
/O.CON.KILX.FL.W.0004.000000T0000Z-220221T1930Z/
/STMI2.1.ER.220218T1230Z.220220T0230Z.220221T1330Z.NO/
521 PM CST Sun Feb 20 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Embarras River at Ste. Marie.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 19.0 feet, County Highway 9 floods between Ste. Marie
and Willow Hill.
* ADDITIONAL DETAILS...
- At 4:45 PM CST Sunday the stage was 19.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:45 PM CST Sunday was 20.5 feet.
- Forecast...The river is expected to rise to a crest of 19.6
feet this evening. It will then fall below flood stage
tomorrow morning.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Embarras River
Ste. Marie 19.0 19.5 Sun 4 pm CST 17.6 14.6 14.0
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
MJA958
WGUS83 KILX 210217
FLSILX
Flood Statement
National Weather Service Lincoln IL
817 PM CST Sun Feb 20 2022
...The Flood Warning continues for the following rivers in
Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
Embarras River at Lawrenceville affecting Lawrence County.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC033-079-211015-
/O.EXT.KILX.FL.W.0004.000000T0000Z-220221T1001Z/
/STMI2.N.ER.220218T1230Z.220220T0230Z.220221T0401Z.NO/
817 PM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Embarras River at Ste. Marie.
* WHEN...Until late tonight.
* IMPACTS...At 19.0 feet, County Highway 9 floods between Ste. Marie
and Willow Hill.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Sunday the stage was 19.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CST Sunday was 20.5 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 6.1 feet Wednesday,
March 02.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Embarras River
Ste. Marie 19.0 19.2 Sun 7 pm CST 16.3 13.4 12.9
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
ILC101-211830-
/O.EXT.KILX.FL.W.0003.000000T0000Z-220227T1400Z/
/LAWI2.1.ER.220218T0418Z.220221T1800Z.220227T0800Z.NO/
817 PM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Embarras River at Lawrenceville.
* WHEN...Until Sunday morning.
* IMPACTS...At 36.0 feet, Billet-Vincennes River road is inundated.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Sunday the stage was 34.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CST Sunday was 34.3 feet.
- Forecast...The river is expected to rise to a crest of 34.6
feet early tomorrow afternoon. It will then fall below flood
stage early Sunday morning.
- Flood stage is 30.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Embarras River
Lawrenceville 30.0 34.3 Sun 7 pm CST 34.5 34.3 34.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
MJA675
WGUS83 KILX 210624
FLSILX
Flood Statement
National Weather Service Lincoln IL
1224 AM CST Mon Feb 21 2022
...The Flood Warning is cancelled for the following rivers in
Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
ILC033-079-210730-
/O.CAN.KILX.FL.W.0004.000000T0000Z-220221T0624Z/
/STMI2.N.ER.220218T1230Z.220220T0230Z.220221T0401Z.NO/
1224 AM CST Mon Feb 21 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Embarras River at Ste. Marie.
* ADDITIONAL DETAILS...
- At 11:45 PM CST Sunday the stage was 18.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CST Sunday was 20.5 feet.
- Forecast...The river fell below flood stage late Sunday
evening and will continue falling to 6.1 feet Wednesday,
March 2.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Tue Wed Thu
Embarras River
Ste. Marie 19.0 18.8 Mon 12 am CST 15.2 13.2 12.9
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 18, 2:44 AM CST, 1 minute earlier.
Area forecast discussion, Feb 18, 2:44 AM CST, 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 244 AM CST Fri Feb 18 2022 .SYNOPSIS... Issued at 244 AM CST Fri Feb 18 2022 Breezy southwest winds will develop across central IL today, before switching northwest behind a dry cold frontal passage tonight. Wind gusts as high as 30-40 mph are possible both ahead of and behind the front this afternoon and tonight, which could create blowing and drifting snow in open areas. && .SHORT TERM...(Today and tonight) ISSUED AT 244 AM CST Fri Feb 18 2022 The calm behind the storm has settled in across central IL. 08z surface map placed a high pressure ridge from the central Plains up through the western Great Lakes. This brought clear skies and diminishing winds to the region. 2 am readings were in the single digits where a substantial snowpack was present over the northwest half of the area, to the teens farther south. The light winds will be short lived as the ridge quickly sinks southeast this morning and the next cold front drops into the upper Midwest. Tightening MSLP gradient will bring a period of gusty southwest winds late morning through afternoon, as high as 30-40 mph near the I-74 corridor. Such winds should be sufficient to produce drifting snow, especially in open areas. The cold front crosses the region during the evening, veering winds northwest with similar gusts for continued drifting snow into the overnight hours. Added mention of blowing snow to the forecast due to the fluffy nature of the snow as it ended. Winds might not be high enough for visibility drops, but enough drifting over open roads could result in some slick spots. Will issue an SPS to highlight this and a Winter Wx Advisory could be in play for the next shift should gusts get increased. Dry forecast soundings and a glancing blow from the better forcing over the Great Lakes, will limit snow to slight chance with the front for the Galesburg to Lacon areas this evening, and dry elsewhere. For temperatures, low level warm advection will be offset by the fresh snowpack, limiting highs to the upper 20s and lower 30s. Farther south near the I-70 corridor, mid 30s are expected. Cold advection behind the front will drop lows to the teens for most of the area, with negative single digit wind chills north of I-72. && .LONG TERM...(Saturday through Thursday) ISSUED AT 244 AM CST Fri Feb 18 2022 Colder weather is forecast Saturday as Arctic high pressure shifts overhead by afternoon. Lighter winds will be accompanied by highs several degrees below normal in the low/mid 20s for snow covered areas, to lower 30s farther south. The next clipper system dives through the northern Great Lakes on Sunday with the high quickly shifting east. The resulting warm advection pattern, again on breezy southwest gradient winds, should boost highs into the 40s. The warm pattern continues Monday, when blended guidance shows highs in the 50s for much of the area. A deep upper level trof is forecast to develop over the western CONUS early in the week. The first piece of energy ejecting from the trof looks to be another significant weather maker for the Midwest. Plenty of time to refine details on this, but the model consensus at this stage keeps us on the warm side of the system and primarily rain Monday night and Tuesday. Sufficient moisture and instability to include low thunder chances. Colder air settles in behind for mid-week, before the main upper wave lifts northeast into the Midwest on Thursday. This will be another system to keep a close eye on, with ensemble guidance already indicating the possibility of another climatologically unusual event. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1123 PM CST Thu Feb 17 2022 Snow has ended across central Illinois. VFR conditions and a modest NW breeze will prevail overnight. A clipper system will impact the Great Lakes Friday. Expect winds to back to the southwest ahead of this system and become gusty during the afternoon. Mid clouds will increase, but do not anticipate any precip. A cold front will sweep across central Illinois late Friday evening and overnight. Ahead of the front, expect LLWS with winds around 020 increasing to 50kt. Gusty northwest winds will occur behind the front. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...Deubelbeiss
Hazardous weather outlook, Feb 17, 4:19 PM CST, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 419 PM CST Thu Feb 17 2022 ILZ029-031-036>038-040>051-053-182230- Cass-Champaign-De Witt-Fulton-Logan-Macon-Mason-McLean-Menard- Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Tazewell-Vermilion- Woodford- 419 PM CST Thu Feb 17 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Periods of heavy snow and whiteout conditions will continue through 6pm across portions of central Illinois before diminishing. Strong gusty winds from the north up to 35 mph will cause difficult travel conditions and some blowing and drifting snow. Blowing and drifting snow will then remain a concern until Midnight, with wind gusts diminishing beyond that time. Wind chills will lower to around 10 below zero tonight into Friday morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Additional rain and snow is possible Monday and Tuesday. Amounts remain uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, reports of snow and ice measurements would be greatly appreciated. ILZ062-063-066>068-071>073-182230- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 419 PM CST Thu Feb 17 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Residual flooding from recent heavy rainfall will continue until this evening south of Interstate 70. A mix of sleet and freezing rain will transition to snow late this afternoon. Minor accumulations of ice and snow are likely. Strong gusty winds from the north up to 35 mph will cause difficult travel conditions and some blowing and drifting snow. Blowing and drifting snow will then remain a concern until Midnight, with wind gusts diminishing beyond that time. Wind chills will lower to near zero tonight into Friday morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Additional rain and Tuesday. Amounts are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, reports of rain, snow and ice measurements would be greatly appreciated. ILZ027-028-030-052-054>057-061-182230- Christian-Coles-Douglas-Edgar-Knox-Marshall-Moultrie-Shelby-Stark- 419 PM CST Thu Feb 17 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Periods of light snow will continue through 6pm across portions of central Illinois before diminishing. Strong gusty winds from the north up to 35 mph will cause difficult travel conditions and some blowing and drifting snow. Blowing and drifting snow will then remain a concern until Midnight, with wind gusts diminishing beyond that time. Wind chills will lower to around 10 below zero tonight into Friday morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Additional rain and snow is possible Monday and Tuesday. Amounts are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, reports of snow and ice measurements would be greatly appreciated. MJA
In the hours before
Local storm report, Feb 17, 11:02 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1102 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM SNOW 2 N HOMER 40.07N 87.96W
02/17/2022 M2.8 INCH CHAMPAIGN IL COCORAHS
&&Local storm report, Feb 17, 11:03 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1103 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM SNOW CHAMPAIGN 40.11N 88.26W
02/17/2022 M4.5 INCH CHAMPAIGN IL BROADCAST MEDIA
HESSEL PARK.
&&Local storm report, Feb 17, 11:09 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HEAVY SNOW 4 NNW HOPEDALE 40.48N 89.45W
02/17/2022 M7.9 INCH TAZEWELL IL NWS EMPLOYEE
&&Local storm report, Feb 17, 11:11 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1111 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM SNOW OGDEN 40.11N 87.96W
02/17/2022 M1.5 INCH CHAMPAIGN IL BROADCAST MEDIA
&&Local storm report, Feb 17, 11:19 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1119 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HEAVY SNOW CAPITAL AIRPORT 39.84N 89.68W
02/17/2022 E5.2 INCH SANGAMON IL OFFICIAL NWS OBS
STORM TOTAL.
&&Local storm report, Feb 17, 11:54 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM SNOW PEORIA 40.72N 89.59W
02/17/2022 M6.6 INCH PEORIA IL OFFICIAL NWS OBS
&&Nearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.